• Previous Article
    Quasi-optimal control with a general quadratic criterion in a special norm for systems described by parabolic-hyperbolic equations with non-local boundary conditions
  • DCDS-B Home
  • This Issue
  • Next Article
    On optimal control problem for an ill-posed strongly nonlinear elliptic equation with $p$-Laplace operator and $L^1$-type of nonlinearity
March 2019, 24(3): 1259-1271. doi: 10.3934/dcdsb.2019015

Forward attracting sets of reaction-diffusion equations on variable domains

School of Mathematics and Statistics, and Hubei Key Laboratory of Engineering Modeling and Scientific Computing, Huazhong University of Science and Technology, Wuhan 430074, China

1Corresponding author

Dedicated to the memory of V. S. Mel’nik.

Received  October 2017 Revised  February 2018 Published  January 2019

Reaction-diffusion equations on time-variable domains are instrinsically nonautonomous even if the coefficients in the equation do not depend explicitly on time. Thus the appropriate asymptotic concepts, such as attractors, are nonautonomous. Forward attracting sets based on omega-limit sets are considered in this paper. These are related to the Vishik uniform attractor but are not as restrictive since they depend only on the dynamics in the distant future. They are usually not invariant. Here it is shown that they are asymptotically positively invariant, in general, and, if the future dynamics is appropriately uniform, also asymptotically negatively invariant as well as upper semi continuous dependence in a parameter will be established. These results also apply to reaction-diffusion equations on a fixed domain.

Citation: Peter E. Kloeden, Meihua Yang. Forward attracting sets of reaction-diffusion equations on variable domains. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1259-1271. doi: 10.3934/dcdsb.2019015
References:
[1]

A. N. Carvalho, J. A. Langa and J. C. Robinson, Attractors of Infinite Dimensional Nonautonomous Dynamical Systems, Applied Mathematical Sciences, 182. Springer, New York, 2013. doi: 10.1007/978-1-4614-4581-4.

[2]

V. V. Chepyzhov and M. I. Vishik, Attractors for equations of mathematical physics, Amer. Math. Soc., Providence, Rhode Island, 2002.

[3]

H. CrauelP. E. Kloeden and J. Real, Stochastic partial differential equations on time-varying domains, Boletín de la Sociedad Española de Matemática Aplicada., 51 (2010), 41-48. doi: 10.1007/bf03322552.

[4]

H. CrauelP. E. Kloeden and M. Yang, Random attractors of stochastic reaction-diffusion equations on variable domains, Stochastics & Dynamics, 11 (2011), 301-314. doi: 10.1142/S0219493711003292.

[5]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, Providence, 1988.

[6]

P. E. Kloeden, Asymptotic invariance and the approximation of nonautonomous forward attracting sets, J. Comput. Dynamics, 3 (2016), 179-189. doi: 10.3934/jcd.2016009.

[7]

P. E. Kloeden and T. Lorenz, Construction of nonautonomous forward attractors, Proc. Amer. Mat. Soc., 144 (2016), 259-268. doi: 10.1090/proc/12735.

[8]

P. E. Kloeden, T. Lorenz and M. Yang, Forward attractors in discrete time nonautonomous dynamical systems, in Differential and Difference Equations with Applications, Springer Proceedings in Mathematics & Statistics, 164, Editors: O. Dosly, P.E, Kloeden, S. Pinelas; Springer, Heidelberg, (2016), 313–322. doi: 10.1007/978-3-319-32857-7_29.

[9]

P. E. KloedenP. Marín-Rubio and J. Real, Pullback attractors for a semilinear heat equation in a non-cylindrical domain, J. Differential Eqns., 244 (2008), 2062-2090. doi: 10.1016/j.jde.2007.10.031.

[10]

P. E. KloedenC. Pötzsche and M. Rasmussen, Limitations of pullback attractors of processes, J. Difference Eqns. Applns., 18 (2012), 693-701. doi: 10.1080/10236198.2011.578070.

[11]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, Amer. Math. Soc., Providence, 2011. doi: 10.1090/surv/176.

[12]

P. E. KloedenJ. Real and C. Y. Sun, Pullback attractors for a semilinear heat equation on time-varying domains, J. Differential Eqns., 246 (2009), 4702-4730. doi: 10.1016/j.jde.2008.11.017.

[13]

P. E. Kloeden and M. Yang, Forward attraction in nonautonomous difference equations, J. Difference Eqns. Applns., 22 (2016), 513-525. doi: 10.1080/10236198.2015.1107550.

[14]

J. P. Lasalle, The Stability of Dynamical Systems, SIAM-CBMS, Philadelphia, 1976.

[15]

M. I. Vishik, Asymptotic Behaviour of Solutions of Evolutionary Equations, Cambridge University Press, Cambridge, 1992.

show all references

References:
[1]

A. N. Carvalho, J. A. Langa and J. C. Robinson, Attractors of Infinite Dimensional Nonautonomous Dynamical Systems, Applied Mathematical Sciences, 182. Springer, New York, 2013. doi: 10.1007/978-1-4614-4581-4.

[2]

V. V. Chepyzhov and M. I. Vishik, Attractors for equations of mathematical physics, Amer. Math. Soc., Providence, Rhode Island, 2002.

[3]

H. CrauelP. E. Kloeden and J. Real, Stochastic partial differential equations on time-varying domains, Boletín de la Sociedad Española de Matemática Aplicada., 51 (2010), 41-48. doi: 10.1007/bf03322552.

[4]

H. CrauelP. E. Kloeden and M. Yang, Random attractors of stochastic reaction-diffusion equations on variable domains, Stochastics & Dynamics, 11 (2011), 301-314. doi: 10.1142/S0219493711003292.

[5]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, Providence, 1988.

[6]

P. E. Kloeden, Asymptotic invariance and the approximation of nonautonomous forward attracting sets, J. Comput. Dynamics, 3 (2016), 179-189. doi: 10.3934/jcd.2016009.

[7]

P. E. Kloeden and T. Lorenz, Construction of nonautonomous forward attractors, Proc. Amer. Mat. Soc., 144 (2016), 259-268. doi: 10.1090/proc/12735.

[8]

P. E. Kloeden, T. Lorenz and M. Yang, Forward attractors in discrete time nonautonomous dynamical systems, in Differential and Difference Equations with Applications, Springer Proceedings in Mathematics & Statistics, 164, Editors: O. Dosly, P.E, Kloeden, S. Pinelas; Springer, Heidelberg, (2016), 313–322. doi: 10.1007/978-3-319-32857-7_29.

[9]

P. E. KloedenP. Marín-Rubio and J. Real, Pullback attractors for a semilinear heat equation in a non-cylindrical domain, J. Differential Eqns., 244 (2008), 2062-2090. doi: 10.1016/j.jde.2007.10.031.

[10]

P. E. KloedenC. Pötzsche and M. Rasmussen, Limitations of pullback attractors of processes, J. Difference Eqns. Applns., 18 (2012), 693-701. doi: 10.1080/10236198.2011.578070.

[11]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, Amer. Math. Soc., Providence, 2011. doi: 10.1090/surv/176.

[12]

P. E. KloedenJ. Real and C. Y. Sun, Pullback attractors for a semilinear heat equation on time-varying domains, J. Differential Eqns., 246 (2009), 4702-4730. doi: 10.1016/j.jde.2008.11.017.

[13]

P. E. Kloeden and M. Yang, Forward attraction in nonautonomous difference equations, J. Difference Eqns. Applns., 22 (2016), 513-525. doi: 10.1080/10236198.2015.1107550.

[14]

J. P. Lasalle, The Stability of Dynamical Systems, SIAM-CBMS, Philadelphia, 1976.

[15]

M. I. Vishik, Asymptotic Behaviour of Solutions of Evolutionary Equations, Cambridge University Press, Cambridge, 1992.

[1]

Zhen Zhang, Jianhua Huang, Xueke Pu. Pullback attractors of FitzHugh-Nagumo system on the time-varying domains. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3691-3706. doi: 10.3934/dcdsb.2017150

[2]

Peter E. Kloeden. Asymptotic invariance and the discretisation of nonautonomous forward attracting sets. Journal of Computational Dynamics, 2016, 3 (2) : 179-189. doi: 10.3934/jcd.2016009

[3]

Jianhua Huang, Wenxian Shen. Pullback attractors for nonautonomous and random parabolic equations on non-smooth domains. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 855-882. doi: 10.3934/dcds.2009.24.855

[4]

Yejuan Wang, Chengkui Zhong, Shengfan Zhou. Pullback attractors of nonautonomous dynamical systems. Discrete & Continuous Dynamical Systems - A, 2006, 16 (3) : 587-614. doi: 10.3934/dcds.2006.16.587

[5]

Arno Berger. Counting uniformly attracting solutions of nonautonomous differential equations. Discrete & Continuous Dynamical Systems - S, 2008, 1 (1) : 15-25. doi: 10.3934/dcdss.2008.1.15

[6]

Xiao Wang, Zhaohui Yang, Xiongwei Liu. Periodic and almost periodic oscillations in a delay differential equation system with time-varying coefficients. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6123-6138. doi: 10.3934/dcds.2017263

[7]

Bernd Aulbach, Martin Rasmussen, Stefan Siegmund. Invariant manifolds as pullback attractors of nonautonomous differential equations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 579-596. doi: 10.3934/dcds.2006.15.579

[8]

Hongjie Dong, Seick Kim. Green's functions for parabolic systems of second order in time-varying domains. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1407-1433. doi: 10.3934/cpaa.2014.13.1407

[9]

Lijuan Wang, Yashan Xu. Admissible controls and controllable sets for a linear time-varying ordinary differential equation. Mathematical Control & Related Fields, 2018, 8 (3&4) : 1001-1019. doi: 10.3934/mcrf.2018043

[10]

Arne Ogrowsky, Björn Schmalfuss. Unstable invariant manifolds for a nonautonomous differential equation with nonautonomous unbounded delay. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1663-1681. doi: 10.3934/dcdsb.2013.18.1663

[11]

Janusz Mierczyński, Wenxian Shen. Time averaging for nonautonomous/random linear parabolic equations. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 661-699. doi: 10.3934/dcdsb.2008.9.661

[12]

Xuewei Ju, Desheng Li, Jinqiao Duan. Forward attraction of pullback attractors and synchronizing behavior of gradient-like systems with nonautonomous perturbations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (3) : 1175-1197. doi: 10.3934/dcdsb.2019011

[13]

Yuan Guo, Xiaofei Gao, Desheng Li. Structure of the set of bounded solutions for a class of nonautonomous second order differential equations. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1607-1616. doi: 10.3934/cpaa.2010.9.1607

[14]

Luca Bisconti, Marco Spadini. On the set of harmonic solutions of a class of perturbed coupled and nonautonomous differential equations on manifolds. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1471-1492. doi: 10.3934/cpaa.2017070

[15]

Yangzi Hu, Fuke Wu. The improved results on the stochastic Kolmogorov system with time-varying delay. Discrete & Continuous Dynamical Systems - B, 2015, 20 (5) : 1481-1497. doi: 10.3934/dcdsb.2015.20.1481

[16]

Seyedeh Marzieh Ghavidel, Wolfgang M. Ruess. Flow invariance for nonautonomous nonlinear partial differential delay equations. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2351-2369. doi: 10.3934/cpaa.2012.11.2351

[17]

Serge Nicaise, Cristina Pignotti, Julie Valein. Exponential stability of the wave equation with boundary time-varying delay. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 693-722. doi: 10.3934/dcdss.2011.4.693

[18]

Linfang Liu, Xianlong Fu, Yuncheng You. Pullback attractor in $H^{1}$ for nonautonomous stochastic reaction-diffusion equations on $\mathbb{R}^n$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3629-3651. doi: 10.3934/dcdsb.2017143

[19]

Yangrong Li, Lianbing She, Jinyan Yin. Longtime robustness and semi-uniform compactness of a pullback attractor via nonautonomous PDE. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1535-1557. doi: 10.3934/dcdsb.2018058

[20]

Ismael Maroto, Carmen NÚÑez, Rafael Obaya. Dynamical properties of nonautonomous functional differential equations with state-dependent delay. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3939-3961. doi: 10.3934/dcds.2017167

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (61)
  • HTML views (91)
  • Cited by (0)

Other articles
by authors

[Back to Top]